Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


So very tired.
Jul 5, 2010

Im a 54 year old female living with HIV for three years. n I take Kaletra and Truvada which is working great on me. However, four months or so ago I started to get this creepy feeling that comes over me when I'm in a quite state like at work on the computer, driving or just sitting quietly knitting I fall asleep. Within three seconds I'm dreaming. Even if I'm waiting to be called into the MD's office I'm already sleeping in the chair.Oh and I started having nightmares. I went to a sleep study and everything is fine. All my lab work is good. Should I have my iron and vitamin D checked also? My MD prescibed me Ritilin to help me during the day. What else can I do? This really makes my afternoons and evenings horrible. And I refuse to take naps it takes to long to get restarted. Don't say exercise I don't have any energy after work to even cook dinner. Help.. Any suggestions

Response from Dr. Frascino

Hi,

Identifying the causes of HIV-associated fatigue can be challenging. It often requires cooperative detective work involving both you and your HIV specialist.

Your falling asleep (particularly while driving!) is concerning. You may need to be evaluated for narcolepsy or other neurological problems. I would suggest you begin by reading through the information in the archives of this forum. We have a chapter devoted to causes of HIV-associated fatigue. There you will find information about the common and not-so-common causes of HIV-associated fatigue. Make a list of these and then discuss the list with your HIV specialist. Stimulants, like Ritalin, may help with symptomatic relief, but it would be preferable to identify the underlying cause(s) of your fatigue (it's often multifactorial) and then specifically treat that condition(s).

Regarding Ritalin of symptomatic relief, I would prefer to use Provigil. Again you can learn more about the treatment of HIV-associated fatigue in the chapter devoted to that topic in the archives.

Good luck!

Dr. Bob


Previous
Chronic anemia?
Next
Did I give my brother HIV?

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement